Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 34, NWS Norman, OK

May 13, 20094 counties in Oklahoma

NWS Norman, OK issued this tornado warning at May 13, 2009, 6:48 PM CDT for 4 counties in Oklahoma. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 6:48 PM CDT (23:48 UTC)
Expired
May 13, 2009, 7:30 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 72 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 6:54 PM CDTTORNADO6 E Lamont, OKTORNADO DEVELOPED OVER OPEN COUNTRY AND MOVED VERY LITTLE. NO DAMAGE REPORTED. PRELIMINARY RATING EF0.
May 13, 6:54 PM CDTTORNADO9 S Nardin, OKRELAYED VIA STORM SPOTTERS AND SEVERAL BROADCAST MEDIA OUTLETS.
May 13, 7:05 PM CDTHAIL 1.258 W Tonkawa, OKQUARTER TO HALF DOLLAR SIZED HAIL.
May 13, 7:20 PM CDTTSTM WND DMG2 S Billings, OKTIME IS APPROXIMATE. REPORT OF TREES AND POWER LINES DOWNED TO THE SOUTH OF BILLINGS BY 2.25 MILES. NO OTHER INFORMATION AVAILABLE.
May 13, 7:20 PM CDTTORNADO2 S Billings, OKRADAR DATA AND DAMAGE REPORTS INDICATE THE TORNADO DEVELOPED ABOUT 2 MILES SOUTH OF BILLINGS AND MOVED EAST SOUTHEAST. TREES AND POWER LINES WERE DAMAGED. PRELIMINARY RATING IS EF1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 5:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-565 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
587 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 132348
TOROUN
OKC047-053-071-103-140030-
/O.NEW.KOUN.TO.W.0034.090513T2348Z-090514T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHEASTERN GRANT COUNTY IN NORTHERN OKLAHOMA...
  SOUTHWESTERN KAY COUNTY IN NORTHERN OKLAHOMA...
  NORTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 730 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
  NARDIN...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745
TIME...MOT...LOC 2347Z 316DEG 16KT 3670 9748

$$
4 follow-up statements
000 
WWUS54 KOUN 132355
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT WED MAY 13 2009

OKC047-053-071-103-140030-
/O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
655 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND
NORTHEASTERN GARFIELD COUNTIES...

AT 655 PM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 9
MILES SOUTH OF NARDIN...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

&&

LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745
TIME...MOT...LOC 2355Z 331DEG 14KT 3667 9749

$$
000 
WWUS54 KOUN 140006
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT WED MAY 13 2009

OKC047-053-071-103-140030-
/O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
706 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND
NORTHEASTERN GARFIELD COUNTIES...

AT 706 PM CDT...A WEAKENING TORNADO WAS DETECTED BY DOPPLER RADAR 10 
MILES NORTH OF BILLINGS...MOVING SOUTHEAST AT 15 MPH.  THOUGH THIS 
TORNADO WAS WEAKENING...ADDITIONAL TORNADOES MAY FORM.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

&&

LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745
TIME...MOT...LOC 0006Z 331DEG 14KT 3666 9748

$$
000 
WWUS54 KOUN 140010
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT WED MAY 13 2009

OKC047-053-071-103-140030-
/O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
710 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND
NORTHEASTERN GARFIELD COUNTIES...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN 
AREA OF DEVELOPING ROTATION THAT MAY FORM A TORNADO NEAR BILLINGS 
...MOVING SOUTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS...NARDIN AND TONKAWA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3665 9708 3639 9746 3666 9756 3682 9745
TIME...MOT...LOC 0009Z 339DEG 11KT 3654 9747

$$
000 
WWUS54 KOUN 140013
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT WED MAY 13 2009

OKC047-053-071-103-140030-
/O.CON.KOUN.TO.W.0034.000000T0000Z-090514T0030Z/
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
713 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHEASTERN GRANT...SOUTHWESTERN KAY...NORTHWESTERN NOBLE AND
NORTHEASTERN GARFIELD COUNTIES...

AT 714 PM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR NEAR
BILLINGS...MOVING SOUTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BILLINGS.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 200 AND 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

&&

LAT...LON 3672 9748 3661 9714 3639 9746 3666 9756
TIME...MOT...LOC 0014Z 339DEG 11KT 3653 9746

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 13, 6:32 PM CDT, 16 minutes earlier.

Area forecast discussion, May 13, 6:32 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED MAY 13 2009

.AVIATION...
/0Z TAFS/... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION
TONIGHT. THUNDERSTORMS WILL DEVELOP NEAR THE FRONT BECOMING
WIDESPREAD AND MOVING ACROSS THE AREA. HOWEVER... KGAG/KWWR WILL
MOST LIKELY REMAIN DRY. THUNDERSTORMS WILL SHIFT SE OF MOST TAF
SITES THURSDAY MORNING.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 313 PM CDT WED MAY 13 2009/

DISCUSSION...ANTICIPATING AN ACTIVE EVENING OF SEVERE WEATHER AND
HEAVY RAIN. FOR THE FIRST TIME IN MANY DAYS...THE ENTIRE REGION WAS
IN THE WARM SECTOR RELATIVE TO THE FRONTAL ZONE THAT HAS BEEN
OSCILLATING ACROSS THE REGION IN RECENT WEEKS. MOISTURE WAS
DEEP...WITH MIDDLE TO UPPER 60S DEWPOINTS COMMON. THE MAXIMUM IN MID
LEVEL TEMPERATURES AND CAP STRENGTH HAD MOVED OUT OVER THE
DRYLINE...MAKING THUNDERSTORMS DEVELOPMENT LESS LIKELY IN WESTERN
OKLAHOMA AND NORTH TEXAS COMPARED TO YESTERDAY. BASED ON SATELLITE
AND UPPER AIR ANALYSES...AND A CONSISTENT MODEL SIGNAL...WE DO
ANTICIPATE THE CAP WILL WEAKEN ALONG THE COLD FRONT. STORMS WILL
DEVELOP THIS EVENING FROM NORTH CENTRAL INTO AT LEAST CENTRAL
OKLAHOMA...WITH A LOWER CHANCE FARTHER SOUTHWEST.

THE NAM HAS BEEN REMARKABLY CONSISTENT IN ITS RUNS OVER THE PAST 48
HOURS OR MORE. IT PLACES A STRONG MAXIMUM IN PRECIPITATION OVER
CENTRAL OKLAHOMA AFTER DARK TONIGHT...PERHAPS SIGNALING WHERE
THUNDERSTORM OUTFLOW WILL MEET WITH THE LOW LEVEL JET DURING ITS
MAXIMUM INTENSITY. THE CENTRAL AND SOUTHERN PORTIONS OF OUR FLASH
FLOOD WATCH LOOK WELL WARRANTED...ALTHOUGH THE MAXIMUM COULD ALSO
OCCUR A LITTLE FARTHER EAST DEPENDING ON CAP STRENGTH. THE FAR
NORTHERN PORTION OF THE FLOOD WATCH WILL SEE THE STRONGEST ACTIVITY
EARLY THIS EVENING...BUT THERE IS A SECOND TROUGH ANALYZED AT
700-500 MB...THAT WILL SUPPORT SCATTERED REDEVELOPMENT OF HIGHER
BASED THUNDERSTORMS ACROSS NORTHERN OKLAHOMA AFTER MIDNIGHT.

WE HAVE ALSO ISSUED A WIND ADVISORY FOR THE OVERNIGHT PERIOD IN
WESTERN OKLAHOMA. MODELS DEPICT A 50 KNOT...NORTHERLY LOW LEVEL JET
BEHIND THE COLD FRONT. COLD ADVECTION SYNCED WITH STEEP LOW LEVEL
LAPSE RATES WILL LIKELY BRING WINDS TO THE SURFACE FOR AT LEAST A
FEW HOURS. THE EVENT COULD BE MARGINAL...BUT WOULD RATHER COVER IT
IN ANTICIPATION...TO LIGHTEN THE WORKLOAD FOR THE BUSY EVENING SHIFT.

IN THE WAKE OF ACTIVITY TONIGHT...WIDESPREAD CLOUDS WILL FILL THE
FRONTAL ZONE AND EXPAND BACK NORTHWARD ON THURSDAY. THIS SHOULD KEEP
TEMPERATURES IN THE 60S TO LOW 70S. FARTHER SOUTH...THE FRONT IS
FORECAST TO STALL NEAR THE RED RIVER. ALTHOUGH WE MAINTAIN LOW RAIN
CHANCES THURSDAY AND THURSDAY NIGHT...THE CAP WILL BE REBOUNDING
FROM THE SOUTHWEST...AND UPPER SUPPORT WILL BE MINIMAL OR SLIGHTLY
NEGATIVE FOR SUSTAINING THUNDERSTORMS.

FRIDAY THEN LOOKS VERY SIMILAR TO TODAY...IN THAT THE WARM FRONT
WILL LIFT NORTH...ALLOWING TEMPERATURES AND INSTABILITY TO
INCREASE...JUST BEFORE ANOTHER COLD FRONT ARRIVES FROM LATE IN THE
DAY THROUGH FRIDAY NIGHT. ANOTHER ROUND OF STRONG THUNDERSTORMS IS
POSSIBLE. THIS COULD BE THE FINAL IN OUR SERIES OF SYSTEMS...
HOWEVER...AS STRONGER...DRIER HIGH PRESSURE BUILDS DOWN THE FRONT
RANGE OF THE ROCKIES AND INTO THE SOUTHERN PLAINS LATER THIS WEEKEND.

PREV DISCUSSION... /ISSUED 1234 PM CDT WED MAY 13 2009/

AVIATION...
MOSTLY CLEAR SKIES EXPECTED AT ALL SITES THROUGH THIS AFTERNOON.
WINDS WILL SHIFT TO THE NORTHWEST BY 13/1900 AT BOTH KWWR AND
KGAG. THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL BE
PUSHING NORTH TO SOUTH... BEGINNING WITH KPNC BY 14/0000 AND BY
14/0200 AFFECTING KOKC...KOUN...KCSM...KLAW. VISIBILITIES WILL BE
GREATLY REDUCED BY +TSRA AND GR IS POSSIBLE WITH ANY
THUNDERSTORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  71  64  84 /  70  20  20  10
HOBART OK         57  75  64  86 /  40  10  10  20
WICHITA FALLS TX  63  80  69  88 /  30  20  10  10
GAGE OK           47  76  60  83 /  30  10  10  30
PONCA CITY OK     56  71  60  80 /  70  20  30  20
DURANT OK         68  83  68  88 /  40  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ006>008-
     011>013-017>020-023>032-040-042-043.

     WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR OKZ009>011-014>017-021-
     022.

TX...NONE.
&&

09/25/25
Hazardous weather outlook, May 13, 6:08 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 13 2009

OKZ004>048-050>052-TXZ083>090-141100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
608 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA. SURROUNDING THE
MODERATE RISK... IS A SLIGHT RISK AREA THAT ENCOMPASSES THE
REMAINDER OF WESTERN AND SOUTHERN OKLAHOMA AND MOST OF WESTERN NORTH
TEXAS.

LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST AND NORTH OF A LINE
EXTENDING FROM ALVA... TO WEATHERFORD... TO LINDSAY... TO ADA. THE
SLIGHT RISK AREA COVERS WESTERN AND SOUTHERN OKLAHOMA AND MOST OF
WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
TONIGHT.

IMPACTS...
LARGE... DAMAGING HAIL UP TO BASEBALL SIZE...ESPECIALLY EARLY THIS
EVENING.  DAMAGING WIND GUSTS TO 75 MPH WILL ALSO BE POSSIBLE.
TORNADOES WILL ALSO BE POSSIBLE...MAINLY WITH STORMS THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS FROM N
THROUGH TONIGHT.

DISCUSSION...
A COLD FRONT MOVING SOUTH THIS EVENING IS PROVIDING SUFFICIENT LIFT
FOR THUNDERSTORMS IN THE VERY UNSTABLE AIRMASS. THUNDERSTORMS WILL CONTINUE
TO DEVELOP NEAR THE FRONT AS IT APPROACHES INTERSTATE 40 DURING THE
EVENING. THROUGH THE NIGHT THUNDERSTORMS WILL EVOLVE INTO A LARGE
COMPLEX THAT WILL MOVE CENTRAL...SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.

WIND SPEEDS MAY BE ADEQUATE OVER THE NORTHERN HALF OF OKLAHOMA TO
SUPPORT SUPERCELL THUNDERSTORMS... WHICH COULD BE ENHANCED BY THE
LOW LEVEL WIND SHEAR NEAR THE COLD FRONT. IT IS THESE THUNDERSTORMS
THAT COULD PRODUCE A TORNADO.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL RESULT IN FLOODING OR PONDING OF WATER
ALONG STREAMS AND IN OTHER LOW-LYING AREAS. THE GREATEST THREAT OF
FLOODING IS IN CENTRAL AND SOUTHERN OKLAHOMA WHERE THE GROUND
REMAINS NEARLY SATURATED FROM PREVIOUS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF
THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND SATURDAY AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS THAT
FORM ALONG THE FRONT FRIDAY NIGHT AND SATURDAY.  THIS MAY RESULT
IN FLOODING OR PONDING OF WATER ALONG STREAMS AND IN OTHER LOW-LYING
AREAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM THURSDAY.

In the hours before

Local storm report, May 13, 4:02 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
05/12/2009  M62.00 MPH       BECKHAM            OK   MESONET

0900 PM     TSTM WND GST     1 W ERICK               35.21N 99.88W
05/12/2009  E70.00 MPH       BECKHAM            OK   TRAINED SPOTTER

            TWO INCH DIAMETER TREE LIMBS WERE DOWNED FROM ONE MILE
            WEST OF ERICK TO ERICK.

0900 PM     HAIL             10 SW QUANAH            34.19N 99.87W
05/12/2009  E0.88 INCH       HARDEMAN           TX   LAW ENFORCEMENT

            NEAR THE LAZY U RANCH

0909 PM     HAIL             ERICK                   35.21N 99.87W
05/12/2009  E1.25 INCH       BECKHAM            OK   LAW ENFORCEMENT

            QUARTER TO HALF DOLLAR HAIL.

0920 PM     TSTM WND GST     1 NE ELK CITY           35.41N 99.40W
05/12/2009  M59.00 MPH       BECKHAM            OK   AWOS

            ELK CITY AIRPORT

0925 PM     TSTM WND DMG     5 WSW ELK CITY          35.38N 99.49W
05/12/2009                   BECKHAM            OK   TRAINED SPOTTER

            SIGNS WERE BLOWN DOWN ONTO INTERSTATE 40 NEAR EXIT 26.
            WEST BOUND LANES WERE CLOSED DUE TO SIGNS ON THE ROADWAY.

0935 PM     HAIL             2 W CROWELL             33.98N 99.76W
05/12/2009  E2.75 INCH       FOARD              TX   LAW ENFORCEMENT

0940 PM     TSTM WND DMG     1 ENE FOSS              35.46N 99.16W
05/12/2009                   WASHITA            OK   TRAINED SPOTTER

            THE STRONG WINDS CAUSED AN 18-WHEELER TO JACKNIFE ON
            INTERSTATE 40, BLOCKING ALL LANES OF TRAFFIC. THE WINDS
            WERE ESTIMATED OF AT LEAST 60 MPH.

0943 PM     HAIL             1 N CROWELL             34.00N 99.72W
05/12/2009  E2.50 INCH       FOARD              TX   STORM CHASER

0945 PM     TSTM WND GST     3 S ALTUS               34.59N 99.33W
05/12/2009  M59.00 MPH       JACKSON            OK   MESONET

0955 PM     TSTM WND GST     4 S TIPTON              34.44N 99.14W
05/12/2009  M60.00 MPH       TILLMAN            OK   MESONET

0958 PM     HAIL             2 S CHILLICOTHE         34.23N 99.51W
05/12/2009  E1.00 INCH       HARDEMAN           TX   AMATEUR RADIO

1015 PM     FLOOD            7 N CHILLICOTHE         34.36N 99.51W
05/12/2009                   HARDEMAN           TX   AMATEUR RADIO

            WATER OVER THE ROADWAY

1026 PM     HAIL             HOLLISTER               34.34N 98.87W
05/12/2009  E0.88 INCH       TILLMAN            OK   EMERGENCY MNGR

1035 PM     TSTM WND GST     2 ENE CHATTANOOGA       34.44N 98.62W
05/12/2009  M66.00 MPH       COMANCHE           OK   FIRE DEPT/RESCUE

1127 PM     HAIL             CYRIL                   34.90N 98.20W
05/12/2009  E1.00 INCH       CADDO              OK   AMATEUR RADIO

1132 PM     TSTM WND GST     3 NW CHICKASHA          35.07N 97.99W
05/12/2009  M58.00 MPH       GRADY              OK   AWOS

            CHICKASHA AIRPORT

1150 PM     NON-TSTM WND GST 1 W KINGFISHER          35.86N 97.95W
05/12/2009  M59.00 MPH       KINGFISHER         OK   MESONET

            WIND GUSTS OVER 50 MPH BETWEEN 1145 PM AND 1210 AM.

1230 AM     NON-TSTM WND GST 5 WNW EL RENO           35.56N 98.04W
05/13/2009  M57.00 MPH       CANADIAN           OK   MESONET

            NUMEROUS WIND GUSTS OVER 50 MPH BETWEEN 1215 AM AND 115
            AM.

1243 AM     NON-TSTM WND GST 2 S GUTHRIE             35.85N 97.42W
05/13/2009  M61.00 MPH       LOGAN              OK   ASOS

            AT GUTHRIE-EDMOND REGIONAL AIRPORT /KGOK/.

1255 AM     NON-TSTM WND GST 5 W YUKON               35.49N 97.82W
05/13/2009  M55.00 MPH       CANADIAN           OK   AWOS

            AT PAGE AIRPORT /KRCE/.

0110 AM     NON-TSTM WND DMG 4 SW EDMOND             35.61N 97.52W
05/13/2009                   OKLAHOMA           OK   AMATEUR RADIO

            POWER LINES REPORTED DOWNED ALONG MEMORIAL ROAD BETWEEN
            SANTA FE AVENUE AND WESTERN AVENUE.

0124 AM     NON-TSTM WND GST 2 WNW WARR ACRES        35.53N 97.65W
05/13/2009  M74.00 MPH       OKLAHOMA           OK   ASOS

            AT WILEY POST AIRPORT /KPWA/.

0130 AM     NON-TSTM WND DMG 5 NW OKLAHOMA CITY      35.53N 97.56W
05/13/2009                   OKLAHOMA           OK   EMERGENCY MNGR

            ROOF DAMAGE TO APARTMENTS NEAR NORTHWEST EXPRESSWAY AND
            MAY AVENUE. TIME UNKNOWN.

0130 AM     NON-TSTM WND DMG 5 NNW WARR ACRES        35.59N 97.65W
05/13/2009                   OKLAHOMA           OK   EMERGENCY MNGR

            TREE BLOWN ONTO CAR NEAR NORTHWEST 122ND AND COUNCIL.
            TIME UNKNOWN.

0135 AM     NON-TSTM WND GST 2 ENE SPENCER           35.53N 97.34W
05/13/2009  M58.00 MPH       OKLAHOMA           OK   MESONET

            NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 125 AM AND 220
            AM.

0135 AM     NON-TSTM WND GST 6 N OKLAHOMA CITY       35.55N 97.51W
05/13/2009  M59.00 MPH       OKLAHOMA           OK   MESONET

            NUMEROUS WIND GUSTS ABOVE 50 MPH BETWEEN 105 AM AND 2 AM.

0150 AM     NON-TSTM WND GST 4 W OKLAHOMA CITY       35.47N 97.58W
05/13/2009  M50.00 MPH       OKLAHOMA           OK   MESONET

&&

DEW
Special weather statement, May 13, 5:43 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT WED MAY 13 2009

OKZ007-132300-
GRANT OK-
543 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF RENFROW AT 543
PM CDT...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, May 13, 5:46 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT WED MAY 13 2009

OKZ011-132300-
MAJOR OK-
546 PM CDT WED MAY 13 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF FAIRVIEW AT
546 PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MAJOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Local storm report, May 13, 6:34 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             NARDIN                  36.81N 97.45W
05/13/2009  E1.75 INCH       KAY                OK   PUBLIC

            HAIL UP TO GOLF BALL SIZE JUST BEGAN FALLING WITHIN THE
            PAST FEW MINUTES.

&&

LAMERS
Local storm report, May 13, 6:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 ENE CARRIER           36.49N 97.98W
05/13/2009  E1.00 INCH       GARFIELD           OK   TRAINED SPOTTER

0637 PM     HAIL             1 NW ENID               36.41N 97.89W
05/13/2009  E1.25 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

DWILLIAM
Local storm report, May 13, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             5 NNE HITCHCOCK         36.04N 98.31W
05/13/2009  E0.88 INCH       BLAINE             OK   TRAINED SPOTTER

&&

DWILLIAM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:41 PM CDTSevere Thunderstorm WarningOUNBeckham64 min
May 12, 8:46 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson59 min
May 12, 9:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita62 min
May 12, 9:26 PM CDTAreal Flood AdvisoryOUNBeckham, Washita3 hr
May 12, 9:31 PM CDTAreal Flood AdvisoryOUNJackson3 hr
May 12, 9:42 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman63 min
May 12, 10:11 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita64 min
May 12, 10:27 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Kiowa, Tillman63 min
May 13, 1:12 AM CDTHigh Wind WarningOUNCanadian, Kingfisher, Logan, Oklahoma108 min
May 13, 11:40 AM CDTFlash Flood WatchOUNAlfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 28 more18 hr
May 13, 2:56 PM CDTWind AdvisoryOUNBeckham, Blaine, Custer, Dewey, Ellis, Major and 3 more10 hr
May 13, 5:52 PM CDTSevere Thunderstorm WarningOUNGrant, Kay38 min
May 13, 6:08 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Garfield, Kingfisher, Major52 min
May 13, 6:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
May 13, 6:56 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Logan, Major and 1 more64 min

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.